Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 27, 2006, 3:56 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 27, 2006, 9:46 PM MST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2006, 3:56 PM MST (22:56 UTC)
- In effect from
- Nov 27, 2006, 9:46 PM MST
- Expired
- Nov 28, 2006, 7:11 PM MST
- In force
- 21 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 272256 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 356 PM MST MON NOV 27 2006 AZZ011>017-040-280700- /O.NEW.KFGZ.WI.Y.0025.061128T1500Z-061129T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 356 PM MST MON NOV 27 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST TUESDAY. A STRONG AND COLD PACIFIC STORM SYSTEM APPROACHING NORTHERN ARIZONA WILL BRING STRONG WINDS TO THE MOGOLLON RIM...LITTLE COLORADO RIVER VALLEY...CHUSKA MOUNTAINS...AND WHITE MOUNTAINS BEGINNING TUESDAY MORNING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY MID MORNING IN MOST AREAS...WITH DONEY PARK AND OTHER AREAS EAST OF THE SAN FRANCISCO PEAKS LIKELY TO EXPERIENCE STRONG WINDS BY 800 AM OR EARLIER. STRONG WINDS ARE EXPECTED TO SHIFT EASTWARD OUT OF ARIZONA TUESDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
4 follow-up statements
000 WWUS75 KFGZ 280446 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 946 PM MST MON NOV 27 2006 AZZ015-281300- /O.EXT.KFGZ.WI.Y.0025.061128T0446Z-061129T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 946 PM MST MON NOV 27 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST TUESDAY. A STRONG AND COLD PACIFIC STORM SYSTEM APPROACHING NORTHERN ARIZONA WILL CONTINUE STRONG WINDS OVER THE WESTERN MOGOLLON RIM ON THE EAST SIDE OF THE SAN FRANCISCO PEAKS...INCLUDING DONEY PARK. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE TONIGHT AND MOST OF TUESDAY. THE WINDS WILL BE FELT ON THE WESTERN SIDE OF THE PEAKS AND THE REST OF THE WESTERN MOGOLLON RIM TUESDAY MORNING. STRONG WINDS ARE EXPECTED TO MOVE EASTWARD OUT OF ARIZONA TUESDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011>014-016-017-040-281300- /O.CON.KFGZ.WI.Y.0025.061128T1500Z-061129T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 946 PM MST MON NOV 27 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST TUESDAY. A STRONG AND COLD PACIFIC STORM SYSTEM APPROACHING NORTHERN ARIZONA WILL BRING STRONG WINDS TO THE LITTLE COLORADO RIVER VALLEY...CHUSKA MOUNTAINS...AND WHITE MOUNTAINS BEGINNING TUESDAY MORNING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY MID MORNING. STRONG WINDS ARE EXPECTED TO SHIFT EASTWARD OUT OF ARIZONA TUESDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 281104 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 404 AM MST TUE NOV 28 2006 AZZ015-281915- /O.CON.KFGZ.WI.Y.0025.000000T0000Z-061129T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 404 AM MST TUE NOV 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A STORM SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO THE EAST SIDE OF THE SAN FRANCISCO PEAKS...INCLUDING DONEY PARK. SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE FOR MOST OF THE DAY. THE WINDS WILL BE FELT ACROSS THE REMAINDER OF THE WESTERN MOGOLLON RIM LATER THIS MORNING WHERE SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY MID MORNING. STRONG WINDS ARE EXPECTED TO MOVE EASTWARD OUT OF ARIZONA THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ011>014-016-017-040-281915- /O.CON.KFGZ.WI.Y.0025.061128T1500Z-061129T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 404 AM MST TUE NOV 28 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. A STORM SYSTEM WILL BRING STRONG WINDS TO THE LITTLE COLORADO RIVER VALLEY...CHUSKA MOUNTAINS...AND WHITE MOUNTAINS TODAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY MID MORNING. STRONG WINDS ARE EXPECTED TO SHIFT EASTWARD OUT OF ARIZONA THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 281913 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1213 PM MST TUE NOV 28 2006 AZZ015-282015- /O.CAN.KFGZ.WI.Y.0025.000000T0000Z-061129T0300Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 1213 PM MST TUE NOV 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN MOGOLLON RIM. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THIS EVENING. HOWEVER...BREEZY WINDS OF 10 TO 20 MPH AND GUSTS TO AROUND 30 MPH WILL CONTINUE THIS AFTERNOON...AND WILL INCREASE BRIEFLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. $$ AZZ011>014-016-017-040-290300- /O.CON.KFGZ.WI.Y.0025.000000T0000Z-061129T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 1213 PM MST TUE NOV 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A STORM SYSTEM WILL CONTINUE BRING STRONG WINDS TO THE EASTERN MOGOLLON RIM...LITTLE COLORADO RIVER VALLEY...CHUSKA MOUNTAINS...AND WHITE MOUNTAINS TODAY. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON AND EVENING. STRONG WINDS ARE EXPECTED TO DECREASE LATE THIS EVENING AFTER A COLD FRONT MOVES THROUGH THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 290211 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 711 PM MST TUE NOV 28 2006 ...WIND ADVISORY CANCELLED... .THE WINDS HAVE DECREASED OVER THE AREA THIS EEVENING AZZ011>014-016-017-040-290315- /O.CAN.KFGZ.WI.Y.0025.000000T0000Z-061129T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 711 PM MST TUE NOV 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THIS EVENING. HOWEVER...BREEZY WINDS OF 10 TO 20 MPH WILL CONTINUE THIS EVENING THEN SHIFT NORTHWEST AS A COLD FRONT MOVES THROUGH THE AREA. $$ MAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:35 PM MST, 21 minutes earlier.
Area forecast discussion, Nov 27, 3:35 PM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 335 PM MST MON NOV 27 2006 .SYNOPSIS...A STRONG AND COLD PACIFIC STORM SYSTEM WILL MOVE ACROSS ARIZONA AND BRING SIGNIFICANT CHANGES IN THE WEATHER THIS WEEK. THIS SYSTEM WILL BRING WINDY CONDITIONS...MUCH COLDER TEMPERATURES...AND A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW. COLD TEMPERATURES WILL LINGER THROUGH MIDWEEK BEFORE A GRADUAL WARMING TREND BEGINS LATE IN THE WEEK. && .DISCUSSION... A LARGE LOW PRESSURE TROUGH CONTINUES TO DEEPEN OVER THE INTERMOUNTAIN WEST THIS AFTERNOON. THIS WILL RESULT IN THE POTENTIAL FOR THE FIRST SIGNIFICAN WINTER WEATHER OF THE SEASON FOR NORTHERN AZ BY TUSDAY EVENING. ONLY A FEW LIGHT SHOWERS AND FLURRIES HAVE OCCURRED SO FAR TODAY AS INSTABILITY AND MOISTURE REMAIN QUITE SHALLOW TO LIMIT PRECIPITATION MICROPHYSICAL EFFICIENCY. OVERNIGHT...ANOTHER WEAK SHORTWAVE IS EXPECTED...AGAIN WITH POOR LAPSE RATES AND PRECIPITATION MICROPHYSICS LIMITING PRECIPITATION AMOUNTS AND CREATING A POSSIBLILITY OF RELATIVELY HIGH SNOW LEVELS AND DRIZZLE AT NEAR FREEZING TEMPERATURES. MEANWHILE...PRESSURE GRADIENTS ASSOCIATED WITH THE LARGE SCALE TROUGH WILL BRING INCREASING WINDS TO THE AREA. BY TUESDAY MORNING...SOUTHWEST WINDS WILL LIKELY EXCEED ADVISORY LEVELS IN THE FAVORED AREAS OF THE MOGOLLON RIM AND LITTLE COLORADO RIVER VALLEY ...AND WILL BE ISSUING A WIND ADVISORY WITH THE AFTERNOON PACKAGE. LATE TUESDAY AND WEDNESDAY CONDITIONS WILL LIKELY BE INCREASINGLY FAVORABLE FOR PRECIPITATION AS A STRONGER VORTICITY CENTER...DEEPER MOISTURE...AND MORE FAVORABLE LAPSE RATES DEVELOP. HOWEVER...NOT ALL MODEL RUNS ARE ENTIRELY CONSISTENT DURING THIS PORTION OF THE STORM SYSTEM...WITH THE POSSIBILITY OF A MORE PROGRESSIVE AND LESS AMPLIFIED SYSTEM STILL BEING ENTERTAINED BY THE ETA AND A FEW GFS ENSEMBLE MEMBERS. NEVERTHELESS...THIS PORTION OF THE STORM WILL FEATURE THE BEST CHANCE FOR ACCUMULATING SNOW...AND SNOW LEVELS WILL DROP RAPIDLY...TO MOST VALLEY FLOOR ELEVATIONS NORTH OF THE MOGOLLON RIM BY WEDNESDAY MORNING. WINDS WILL SWITCH FROM THE SOUTHWEST TO THE NORTH ON WEDNESDAY USHERING IN A VERY COLD SFC AIR MASS. THIS WILL RESULT IN BREEZY NORTH TO NORTHEAST WINDS ACROSS AZ STARTING WEDNESDAY AND CONTINUING INTO FRIDAY. AFTERNOON HIGH TEMPS WILL REMAIN NEAR OR BELOW FREEZING IN THE HIGHER ELEVATIONS ON WED/THU WITH LOW TEMPS IN THE TEENS AND SINGLE DIGITS. IN THE LOWER ELEVATIONS (2500-3500 FEET) AFTERNOON TEMPS ON WED/THU WILL STRUGGLE TO HIT 50 DEGREES WITH LOW TEMPS BELOW FREEZING. LOCATIONS THAT HAVE NOT YET HAD A HARD FREEZE THIS FALL WILL EXPERIENCE BELOW FREEZING TEMPS AND A HARD FREEZE BY MID WEEK. A SLOW WARMUP WILL BEGIN IN THE LATTER PART OF THE WEEK BUT TEMPS WILL REMAIN BELOW SEASONABLE LEVELS. && .AVIATION...FOR THE 00Z PACKAGE...AREAL COVERAGE OF CLOUDINESS /MOSTLY OVER HIGHER TERRAIN/ WONT CHANGE MUCH OVERNIGHT THOUGH CEILINGS WILL LIKELY DROP FROM ABOUT 3000 FT AGL TO 1500-2000 FT AGL. EXPECT ONLY OCCASIONAL SHOWERY SNOWFALL. MODERATELY STRONG WINDS WILL PERSIST OUT OF THE SOUTHWEST OVERNIGHT. EXPECT SIMILAR CONDITIONS TOMORROW WITH GREATEST CHANCES OF PRECIPITATION JUST BEYOND THE END OF THE CURRENT TAF PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 8 AM TO 8 PM TUESDAY AZZ 011>017-040. &&
Hazardous weather outlook, Nov 27, 7:00 AM MST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST MON NOV 27 2006 AZZ004>018-037>040-280700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST MON NOV 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A STRONG AND COLD PACIFIC STORM SYSTEM WILL APPROACH THE REGION TODAY. BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP THIS AFTERNOON IN THE NORTHWESTERN PORTION OF THE STATE. ELSEWHERE...WINDS WILL BE 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH. AT THIS TIME IT DOES NOT APPEAR THAT THE DURATION OR AREAL EXTENT OF WINDS WILL WARRANT A WIND ADVISORY. RAIN AND SNOW SHOWERS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN AND SNOW SHOWERS WILL CONTINUE TUESDAY AND WEDNESDAY BEFORE DRIER CONDITIONS RETURN. SNOW LEVELS WILL BE AROUND 6000 FEET IN THE NORTHWEST AND 7000 FEET OVER THE WHITE MOUNTAINS ON TUESDAY...FALLING TO 2000 FEET IN THE NORTH AND 4000 FEET IN THE SOUTH BY WEDNESDAY. SNOWFALL ACCUMULATIONS OF A FEW INCHES ARE POSSIBLE WITH THE GREATEST ACCUMULATIONS LIKELY OVER THE HIGHER ELEVATIONS OF THE KAIBAB PLATEAU AND BLACK MESA. STRONG AND GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED AGAIN ON TUESDAY WITH THE STRONGEST WINDS LIKELY IN THE EASTERN PORTIONS OF THE FORECAST AREA...INCLUDING THE LITTLE COLORADO RIVER VALLEY. WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY. A WIND ADVISORY MAY BE REQUIRED. MUCH COLDER TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY. FOR ELEVATIONS ABOVE 7000 FEET AFTERNOON TEMPERATURES WILL REMAIN IN THE UPPER 20S TO LOWER 30S WITH OVERNIGHT LOWS IN THE TEENS AND SINGLE DIGITS. AT THE LOWER ELEVATIONS (2500-3500 FEET) AFTERNOON TEMPERATURES WILL BE IN THE UPPER 40S TO LOWER 50S WITH BELOW FREEZING TEMPERATURES EXPECTED OVERNIGHT. LOCATIONS THAT HAVE NOT YET HAD A HARD FREEZE THIS FALL WILL EXPERIENCE BELOW FREEZING TEMPS BY MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.